Seems like alot of people get diabetes from treatment. Also nuropathy. There are many many more long term side effects. You may not get any at all. I believe in a few years there will be treatment without interferon at all. If you can wait do so. If not at least you have the 3 drugs now with the telaprevir or broceprevir added to the interferon and ribaviran which is increasing peoples chances of getting a SVR over 70%. I would put your question into any search engine and you should get much information. Remember, not everyone will get long term side effects.
There are many schools of thought about this, but as far as my experience goes and everything I've read, no one really knows. I say this because your own history with Hep C and/ or prior treatment make a difference. I never had any Hep symptoms before tx (treatment). I failed tx as a partial responder in March 2009. I've become sick to the point of disability ever since. But because of Hep or tx, there's no way to know. The scenario that makes the most sense to me is that it's both. It's very possible that in almost defeating this dragon caused the virus to mutate, and what I'm experiencing is actually symptoms of the virus. I do know that some of my symptoms were from tx,and those corrected themselves after about 18 months. I think that my situation is the exception to the rule. Most people that I've heard from have gotten their lives back in 3-6 months. But,and I think most importantly, remember that the people who have no side effects during or after tx rarely speak up. I mean why seek support if you have no problems, right? And studies show that at least half of those treated have no to very minor side effects. We're all different as is our personal "dragon" (I call mine Fluffy), our race, gender, genotype, age, and general health and attitude.
Hang in there, make your own decisions about your tx with your doctor and your family. If you aren't happy with your dr, get a new one! You have your own reasons why you'll decide to treat now, later, or ever. This is an exciting time in the HCV world with all of the new drugs coming up in the next few years. Telaprevir and Boceprivir are most likely going to be approved on May 23. The next new class of drugs are currently showing even better efficacy in clinical trials. I'm choosing to try the telaprevir. Since I've done tx before, I know what to expect. And it was tolerable once I learned how to deal with it.
A great place for education and support is Hcvsupport.org. I don't think I could have made it this far without them! And we're having our 3rd annual retreat in June. It's so awesome to be with other heppers and was good for my husband too, helped him understand that I'm not the only one! There are no support groups in my area, and I really believe that support and education are essential in dealing with this.
I don't know your personal situation, but a good thing to remember is to just breathe! And that this virus moves very slowly.
Good luck to you.
If only we could know which one of us will get serious side effects and which one of us will not. I just saw my HepC doctor a few days ago and she said in a couple of years there will be a new treatment without all of the horrible side effects. I am going to wait on the new treatment and in the mean time I am learning about and taking suppliments to help support my liver and to help my liver clear toxins. I've been learning from a guy on YouTube. If you are intersted go to Lloyd Wright Hep C on YouTube or Google him.
- Pegasys Information for Consumers
- Pegasys Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pegasys (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 May 2010 • 3 answers
Posted 28 May 2010 • 1 answer
Hepatitis C - I haven;t started Pegasys,copegus nor incivek yet.but soon will. what can I expect as?
Posted 6 Oct 2011 • 2 answers
Posted 24 Dec 2014 • 1 answer
Posted 18 Jun 2015 • 2 answers